Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Severe anxiety during exams, have sleep disorder. Dizziness, unsteadiness. Is lobazam okay?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Hi, I am XXXXXXX. I suffer from severe enxity during exam times due to performance phobia, in spite of a good preparation. I suffer from sleep disorder also. Before exam day I am not able to sleep due to enxity. I started taking 'Lobazam 5' from 21/01/2012. My exam is on 12/02/2012. Now
I am facing dizziness and standing unsteadiness. Please suggest me whether I should stop taking the medicine or else. Please help me because my exam is very near and I don't want to take chances.
Posted Tue, 24 Apr 2012 in Anxiety and Stress
Answered by Dr. Pragnesh Vachharajani 37 minutes later
Thanks for posting your query.
The dizziness that you are currently experiencing is a side effect of the drug that you have been taking. These drugs, which have several important effects on our body, are prescription drugs because they are associated with several important side effects. It is wrong to take these drugs without prescription and I would suggest that you discontinue them immediately.
The next most important thing to do is to relax. Performance anxiety during exams is a very common thing and can be tackled with the following steps:
a.     Try to establish a pattern of revision that gives you time to relax, especially last thing at night.
b.     Try and find the best way of relaxing which suits you - a long bath, exercise or listening to music.
c.     Don't work to the last minute on the night or morning before the exam. Last-minute revision may leave you feeling muddled and anxious.
d.     There are several strategies that can help reduce anxiety such as breathing deeply, relaxing tense muscles, repeating positive, reassuring statements to oneself, taking a short break from the exam situation and visualizing oneself doing well.
e.     Yoga and meditation will also help

All of this will surely help. In most of the cases the above mentioned measures are fine and sufficient. If you still have problems, please speak to your doctor and take his help. Self medication is a strict no no.

Please stop worrying, take good diet and sleep and you will come out with flying colours.

I hope this answers your query and clarify your doubts.

Please accept the answer in case you do not have follow up query.



Above answer was peer-reviewed by
Follow-up: Severe anxiety during exams, have sleep disorder. Dizziness, unsteadiness. Is lobazam okay? 1 hour later
I forgot to mention that this medicine (Lobazam 5) was prescribed from the Govt Hospital here in Guwahati. Doctor told me to take 2 tablets daily and to continue for 7 days from 21/01/12, then to consult her again. But I could not go as I was out of station. So after 7 days I started taking 1 tablet per day and continuing till now.

Now I am facing dizziness, body unsteadiness and a little vomiting tendency. So I am worried whether these will persist during my exam on Sunday. Please suggest me again what should I do.

Thanks & Regards,
Answered by Dr. Pragnesh Vachharajani 54 minutes later
Thanks for writing back.
I would suggest that you stop taking the drug and follow the advice that I had given earlier. For the symptoms ( dizziness and nausea) that you are currently experiencing, I would suggest the following:
a.     Take plenty of fluid and take small, frequent, light meals
b.     For the nausea, talk to your physician about prokinetic drugs like domperidone. These are prescription drugs which can be given only after you have been evaluated by a physician.
c.     Since anxiety can also contribute to dizziness and nausea, I would suggest that you follow the anti-anxiety measures that I had suggested earlier.
Please see your physician for an evaluation and further management.
I hope I have answered your query.
Wishing you good health
Above answer was peer-reviewed by
Follow-up: Severe anxiety during exams, have sleep disorder. Dizziness, unsteadiness. Is lobazam okay? 1 hour later
Thanks for the valuable suggestions. One last query I want to ask is that, I was given another drug (Stilnoct 6.25mg) to continue for 7 days taking 1 tablet at night. But I discontinued them after 2 days as I felt sleepy so that I could not study at night after taking those drugs. Was it wrong to stop taking those?

fyi,my ultimate aim, I want to mention, is to reduce my anxiety during exam on Sunday, because after exam this severe anxiety goes away every time.

This is my last query. Please suggest me.

Answered by Dr. Pragnesh Vachharajani 5 hours later

Good to hear from you again.

Please note that the drug is a sleeping pill which helps you in getting proper sleep, so feeling sleepy is obvious.

In some patients when you stop taking them suddenly it can lead to some problems like headache, restlessness, confusion, depression and anxiety.

Means if you had your problem after stopping this drug, it just could be a withdrawal symptom of the drug.

Normally this drugs needs to be stopped gradually. Any way as mentioned earlier please do not worry; nothing is grossly wrong with your health.

In case you are having more problems and you are not comfortable, it is advisable that you get in touch with your physician.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor